MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 230V, 1000 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 230V, 1000 ML/MIN; PUMP INFUSION
Model Number 903-00037A
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has not been returned to belmont medical technologies for evaluation.The disposable set involved in this incident was not returned to belmont for evaluation since it was discarded.There was no adverse patient impact as a result of this incident.A 102 error message (over temperature) is generated to alert the user of the condition of the device.Infusion can be continued through other means.There is no indication of the use of contraindicated fluids.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless-steel rings inside the heat exchanger may become overheated and cause an over temperature/overheating issue.The user will lose the ability to infuse the patient with the ri-2 during the error.A 102 alarm is generated to alert the user of the condition of the device.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the operator manual states the following: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Make sure bag clamps a re open and flow is unimpeded.Make sure that the filter is not clogged.Add more fluid if fluid out.Clamp off the bag spikes and patient line and remove disposable.Power off and restart system with a new disposable.Service machine if the problem persists." a message appears on the screen to discard the disposable and blood and to restart the system with a new disposable.Infusion of the patient can be continued by other means if the error persists.Belmont received additional information that the device was not tested after the incident, as it was immediately replaced and sent to the biomedical department.However, a disposable from the same lot was used to perform functionality tests on the loaner device.Belmont contacted the user faciliy to have the device system tested or sent back to belmont for testing and they confirmed that the device will be tested on-site.The device history was reviewed, and no other issues were identified.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
It was reported the device has a functional error, it switches off and displays: 'temperature error' and the team had to restart to continue the transfusion.Lot # 20231212.Device used for about 1 hour.Flow rate 200 ml/min.3l reservoir was used.Running on ac power.
 
Additional Manufacturer Narrative
The disposable set involved in the incident was discarded and could not be sent for investigation.A disposable set from the same lot (20231212) was tested and no issues were reported.The lot history of this disposable set was reviewed, and no similar incidents were identified.All disposable sets are 100% leak tested and visually inspected prior to release.The cited rapid infuser was put through system testing and passed with no issues.The device has been put back into use with no further issues reported.The device history was reviewed, and no other issues were identified.No device malfunction could be verified, and the root cause of the temperature error could not be determined.No patient impact was alleged as a result of this incident.We will continue to monitor this type of incident closely and take further corrective and preventive action if required.

Brand Name
RAPID INFUSER RI-2, 230V, 1000 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key22800376
Report Number1219702-2025-00048
Device Sequence Number18283606
Product Code FRN
UDI-Device Identifier10896128002753
UDI-Public10896128002753
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown